Random Excitation of a Loaded Nonlinear String

[+] Author and Article Information
T. K. Caughey

California Institute of Technology, Pasadena, Calif.

J. Appl. Mech 27(3), 575-578 (Sep 01, 1960) (4 pages) doi:10.1115/1.3644043 History: Received August 03, 1959; Online September 16, 2011


This paper is devoted to the study of a chain of particles connected by a massless elastic string subjected to random excitation. It is shown that, as a result of the additional stress induced by the stretching of the string, the mean squared deflection of every particle is reduced compared with that for the equivalent linear problem.

Copyright © 1960 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In